Georgia, 2010

Damaging Wind in Georgia, June 26, 2010

June 26, 2010 · NWS CAE · 1 event in 1 county or zone

A few thunderstorms rumbled through the CSRA and did some spotty wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAE wrote it up.

A few thunderstorms rumbled through the CSRA and did some spotty wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 26, 6:40 PM EST, 50 minutes earlier.

Area forecast discussion, Jun 26, 6:40 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
740 PM EDT SAT JUN 26 2010

.SYNOPSIS...
A WEAK TROUGH WILL REMAIN ACROSS THE REGION THROUGH THE WEEKEND
WITH ABOVE NORMAL TEMPERATURES REMAINING. SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS ARE EXPECTED. A STRONG COLD FRONT WILL MOVE
THROUGH THE REGION TUESDAY POSSIBLY BRINGING COOLER AND DRIER AIR
TO THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER RIDGE CONTINUES OVER THE SOUTHEASTERN STATES...CENTERED OFF
THE GEORGIA/FLORIDA COAST. WEAK SURFACE CONVERGENCE ACROSS CENTRAL
SOUTH CAROLINA ASSOCIATED WITH WEAK TROUGH. AIR MASS MODERATELY
UNSTABLE BUT HIGH LFC...NEAR 9000 FT...AND LACK OF STRONG TRIGGER
LIMITING CONVECTIVE DEVELOPMENT. SHORT WAVE OVER NORTHWEST GEORGIA
TRIGGERING A FEW SHOWERS IN THE UPSTATE REGION...STORMS LIKELY TO
ADVECT SOUTHEAST. PLAN ON LOW CHANCE POPS THIS AFTERNOON AND EARLY
EVENING...ALREADY CUT POPS FROM PREVIOUS FORECAST BASED ON THE
CURRENT TRENDS. EXPECT ANY SHOWERS TO DIMINISH DURING THE EVENING.
GUIDANCE LOWS LOOK GOOD IN THE LOW TO MID 70S.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
THE MODELS STILL SHOW THAT THE SURFACE TROUGH SHOULD REMAIN OVER
THE REGION INTO SUNDAY. SREF/MOS SUGGEST BETTER CHANCE OF
THUNDERSTORMS ACROSS GEORGIA INTO THE PIEDMONT WHERE STRONGER
INSTABILITY AND MOISTURE IS LOCATED...WITH LOWER POPS TO THE NORTHEAST
INTO THE PEE DEE. MODELS SUGGEST SOME WEAK SHORT WAVES POSSIBLY
MOVING OVER RIDGE ENHANCING CONVECTIVE DEVELOPMENT. PLAN ON GOOD
CHANCE CSRA/WEST MIDLANDS AND SLIGHT CHANCE PEE DEE SUNDAY
AFTERNOON. LONG WAVE UPPER TROUGH DEVELOPING IN THE GREAT
LAKES/NORTHEAST MONDAY. THIS WILL HELP DRIVE A COLD FRONT TOWARD
THE REGION MONDAY AND INCREASE CHANCE SHOWERS/THUNDERSTORMS. ALTHOUGH
MOISTURE FLUX INTO THE REGION APPEARS WEAK...AIR MASS LIKELY
MODERATELY UNSTABLE AND LOW LEVEL CONVERGENCE LIKELY BECOMING
ENHANCED. MOS TEMPERATURE GUIDANCE LOOKS OK AND ACCEPTED.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
EASTERN UPPER TROUGH AMPLIFYING TUESDAY WITH COLD FRONT MOVING
THROUGH THE AREA LATE TUESDAY...GOOD GEFS SUPPORT FOR TIMING. THIS
PATTERN SHOULD BRING SOME RELIEF TO THE ABOVE NORMAL TEMPS BY THE
MIDDLE OF THE WEEK AS A COLD FRONT PUSHES THROUGH. SCATTERED TO
NUMEROUS SHOWERS OR STORMS MAY BE FOUND THROUGH
WEDNESDAY...ALTHOUGH BEST CHANCE APPEARS TO BE TUESDAY AHEAD OF
APPROACHING COLD FRONT. THE COLD FRONT MAY PUSH FAR ENOUGH SOUTH
TO DRY THINGS OUT THURSDAY. COOL DOWN BEHIND THE FRONT WILL BE
NOTICEABLE...WITH AFTERNOON HIGHS ONLY IN THE LOWER 90S/UPPER 80S
FROM TUESDAY ONWARD.

&&

.AVIATION /00Z SUNDAY THROUGH FRIDAY/...
EXPECT MAINLY VFR CONDITIONS THROUGH THE TAF PERIOD...EXCEPT FOR A
BRIEF PERIOD OF MVFR CONDITIONS AT AGS/OGB FOR FOG BETWEEN 09Z AND
13Z.

RIDGE OF HIGH PRESSURE ALOFT WILL CONTINUE TO DOMINATE THE WEATHER
PATTERN THROUGH THE TAF PERIOD. WITH HOT MOIST AIR MASS IN PLACE
EXPECT SUFFICIENT INSTABILITY TO PRODUCE SCATTERED AFTERNOON AND
EVENING TSTMS. ACTIVITY CONTINUES ACROSS THE REGION THIS EVENING AND
WILL NEED TO MENTION VCTS OR TEMPO FOR CONVECTION FOR A COUPLE OF
HOURS. BY MIDNIGHT...EXPECT ACTIVITY TO HAVE DIMINISHED OR MOVED
AWAY FROM THE CWA. ON SUN...VERY SIMILAR SETUP WITH TROF ACRS THE
UPSTATE AND WARM MOIST AIRMASS OVER THE REGION. PROBABILITY NOT HIGH
ENOUGH TO PUT INTO TAF SO WILL PLACE CB IN CLOUD GROUP.

EXTENDED AVIATION OUTLOOK...SCATTERED AFTERNOON CONVECTION IS
POSSIBLE THIS WEEKEND WITH BRIEF MVFR/IFR WITHIN CONVECTION.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&
Hazardous weather outlook, Jun 26, 2:37 AM EST, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
337 AM EDT SAT JUN 26 2010

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-270745-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
337 AM EDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING. LIGHTNING AND BRIEF PERIODS OF HEAVY RAINFALL WILL BE
THE MAIN THREATS WITH ANY THUNDERSTORMS THAT DEVELOP.
HOWEVER...AN ISOLATED SEVERE THUNDERSTORM WILL STILL BE A
POSSIBILITY AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 26, 4:54 PM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
554 PM EDT SAT JUN 26 2010

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             COLUMBIA                34.11N 80.86W
06/26/2010  U0.50 INCH       RICHLAND           SC   PUBLIC

&&

TTH
Special weather statement, Jun 26, 5:39 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
639 PM EDT SAT JUN 26 2010

SCZ028-262345-
RICHLAND-
639 PM EDT SAT JUN 26 2010

...A STRONG THUNDERSTORM WAS AFFECTING RICHLAND COUNTY...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DENTSVILLE...MOVING SOUTHWEST AT 10 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM. THE STORM WILL ALSO PRODUCE LOCALLY HEAVY RAIN WITH AMOUNTS
FROM 1 TO 2 INCHES.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.
Local storm report, Jun 26, 5:40 PM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
640 PM EDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     1 S BISHOPVILLE         34.21N 80.25W
06/26/2010                   LEE                SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED TREES DOWN ON ST. CHARLES ROAD
            IN BISHOPVILLE AT 610 PM.

&&

TTH
Special weather statement, Jun 26, 5:58 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
658 PM EDT SAT JUN 26 2010

SCZ031-262345-
SUMTER-
658 PM EDT SAT JUN 26 2010

...A STRONG THUNDERSTORM WAS AFFECTING SUMTER COUNTY...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OAKLAND...OR 7 MILES WEST OF SUMTER...MOVING
SOUTH AT 20 MPH.

THIS STORM WILL BE NEAR...
  5 MILES WEST OF MILLWOOD BY 705 PM EDT.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.

TTH
Special weather statement, Jun 26, 6:05 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
705 PM EDT SAT JUN 26 2010

SCZ027-030-035-036-262345-
AIKEN-BARNWELL-LEXINGTON-ORANGEBURG-
705 PM EDT SAT JUN 26 2010

...A STRONG THUNDERSTORM WAS AFFECTING AIKEN...BARNWELL...LEXINGTON
AND ORANGEBURG COUNTIES...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAGENER AND MOVING EAST AT 30 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.

The radar

The Charleston,SC radar (KCLX), 102 km away, was scanning. The volume nearest the first event began at 00:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Burke

When
June 26, 7:30 PM EST to 7:40 PM EST
Where
Burke County, 0.8 mi E of Waynesboro to 6 mi WNW of Girard
Measured
55 kt (63 mph) estimated gust
Property damage
$12,000
Reported by
Law Enforcement
Coordinates
33.080, -82.006

Sheriff reported trees down on Thompson Bridge, Creek, and Seven Oaks roads.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229029.